MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number DB-3128-55B
Medical Device Problem Codes High impedance (1291); Nonstandard Device (1420); Unexpected Therapeutic Results (1631)
Health Effect - Clinical Codes Fall (1848); Shaking/Tremors (2515)
Date of Event 12/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient underwent an exploratory revision due to high impedances on the leads and recurrence of the patient's tremor.The physician began at the implantable pulse generator (ipg) and observed that the connected extension lead was frayed.The possibility that the patient may have manipulated the ipg and had recently experienced falls could be related to the frayed extension; however, this was not confirmed, and it remains unknown whether the patient's falls were device or stimulation related.The extension was replaced and connected, impedances were resolved, and the patient's symptoms subsided.The patient's postoperative status is good.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block d2b: additional applicable product code: nhl.Additional suspect medical device components involved in the event: product family: dbs-linear leads, upn: m365db2202450, model: db-2202-45, serial: (b)(6), batch: 7121753, udi: (b)(4).Product family: dbs-linear leads upn: m365db2202450, model: db-2202-45, serial: (b)(6), batch: 7121757, udi: (b)(4).Product family: dbs-ipg-r-mri: upn: m365db12160, model: db-1216, serial: (b)(6), batch: 761324, udi: (b)(4).
 
Additional Manufacturer Narrative
With all the available information, boston scientific concluded through laboratory analysis that inadequate stimulation and high impedances were caused by multiple cables being completely broken at the bent/kinked section close to the proximal end, near the vent port.Damage to the proximal tails resulted in the reported complaint.Additionally, the lead extension was cleanly cut close the lead extension connector.This type of clean-cut damage is consistent with a standard explant procedure and is not considered a device failure.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.A labeling review did not reveal any anomalies and states that failure or malfunction of any of the device components or the battery, including but not limited to lead or extension breakage, hardware malfunctions, loose connections, electrical shorts or open circuits and lead insulation breaches, whether or not this requires explant and/or reimplantation and motor problems such as paresis, weakness, incoordination, restlessness, muscle spasms, postural and gait disorders, tremor, dystonia, or dyskinesias, and falls or injuries resulting from these problems are known risks with the use of deep brain stimulation (dbs).Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause traced due to component failure.
 
Event or Problem Description

Brand Name
NA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key24031898
Report Number2124215-2026-01733
Device Sequence Number9140247
Product Code MHY
UDI-Device Identifier00191506023577
UDI-Public(01)00191506023577(17)260627(10)5003170
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/26/2026
Device Model NumberDB-3128-55B
Device Catalogue NumberDB-3128-55B
Device Lot Number5003170
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by Manufacturer03/24/2026
Initial Report FDA Received Date01/12/2026
Supplement Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale